Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence

1. Centre for Mathematical Biology, Mathematical Institute University of Oxford, 24-29 St Giles', Oxford, OX1 3LB
2. Centre for Mathematical Biology, Mathematical Institute, University of Oxford, 24-29 St Giles', Oxford OX1 3LB

Explicit Lyapunov functions for SIR and SEIR compartmental epidemic models with nonlinear incidence of the form $\beta I^p S^q$ for the case $p \leq 1$ are constructed. Global stability of the models is thereby established.
  Figure/Table
  Supplementary
  Article Metrics

Keywords nonlinear incidence.; endemic equilibrium state; global stability; Direct Lyapunov method

Citation: Andrei Korobeinikov, Philip K. Maini. A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence. Mathematical Biosciences and Engineering, 2004, 1(1): 57-60. doi: 10.3934/mbe.2004.1.57

 

This article has been cited by

  • 1. Samuel Bowong, Jean Jules Tewa, Global analysis of a dynamical model for transmission of tuberculosis with a general contact rate, Communications in Nonlinear Science and Numerical Simulation, 2010, 15, 11, 3621, 10.1016/j.cnsns.2010.01.007
  • 2. Daihai He, David J.D. Earn, Epidemiological effects of seasonal oscillations in birth rates, Theoretical Population Biology, 2007, 72, 2, 274, 10.1016/j.tpb.2007.04.004
  • 3. A.M. Elaiw, Global properties of a class of HIV models, Nonlinear Analysis: Real World Applications, 2010, 11, 4, 2253, 10.1016/j.nonrwa.2009.07.001
  • 4. Junli Liu, Baoyang Peng, Tailei Zhang, Effect of discretization on dynamical behavior of SEIR and SIR models with nonlinear incidence, Applied Mathematics Letters, 2015, 39, 60, 10.1016/j.aml.2014.08.012
  • 5. Jinliang Wang, Jingmei Pang, Toshikazu Kuniya, A note on global stability for malaria infections model with latencies, Mathematical Biosciences and Engineering, 2014, 11, 4, 995, 10.3934/mbe.2014.11.995
  • 6. Dessalegn Y. Melesse, Abba B. Gumel, Global asymptotic properties of an SEIRS model with multiple infectious stages, Journal of Mathematical Analysis and Applications, 2010, 366, 1, 202, 10.1016/j.jmaa.2009.12.041
  • 7. Abderrhaman Iggidr, Jean‐Claude Kamgang, Gauthier Sallet, Jean‐Jules Tewa, Global Analysis of New Malaria Intrahost Models with a Competitive Exclusion Principle, SIAM Journal on Applied Mathematics, 2006, 67, 1, 260, 10.1137/050643271
  • 8. Haitao Song, Shengqiang Liu, Weihua Jiang, Global dynamics of a multistage SIR model with distributed delays and nonlinear incidence rate, Mathematical Methods in the Applied Sciences, 2016, 10.1002/mma.4130
  • 9. C. Connell McCluskey, Using Lyapunov Functions to Construct Lyapunov Functionals for Delay Differential Equations, SIAM Journal on Applied Dynamical Systems, 2015, 14, 1, 1, 10.1137/140971683
  • 10. Paul Georgescu, Ying-Hen Hsieh, Global Dynamics of a Predator-Prey Model with Stage Structure for the Predator, SIAM Journal on Applied Mathematics, 2007, 67, 5, 1379, 10.1137/060670377
  • 11. Xinzhi Liu, Peter Stechlinski, Infectious disease models with time-varying parameters and general nonlinear incidence rate, Applied Mathematical Modelling, 2012, 36, 5, 1974, 10.1016/j.apm.2011.08.019
  • 12. Sarbaz H. A. Khoshnaw, Najem A. Mohammad, Rizgar H. Salih, Identifying Critical Parameters in SIR Model for Spread of Disease, Open Journal of Modelling and Simulation, 2017, 05, 01, 32, 10.4236/ojmsi.2017.51003
  • 13. Andrei Korobeinikov, Lyapunov Functions and Global Stability for SIR and SIRS Epidemiological Models with Non-Linear Transmission, Bulletin of Mathematical Biology, 2006, 68, 3, 615, 10.1007/s11538-005-9037-9
  • 14. Juping Zhang, Zhen Jin, Yuming Chen, Analysis of sexually transmitted disease spreading in heterosexual and homosexual populations, Mathematical Biosciences, 2013, 242, 2, 143, 10.1016/j.mbs.2013.01.005
  • 15. A. Mhlanga, C. P. Bhunu, S. Mushayabasa, HSV-2 and Substance Abuse amongst Adolescents: Insights through Mathematical Modelling, Journal of Applied Mathematics, 2014, 2014, 1, 10.1155/2014/104819
  • 16. Zhidong Teng, Lei Wang, Linfei Nie, Global attractivity for a class of delayed discrete SIRS epidemic models with general nonlinear incidence, Mathematical Methods in the Applied Sciences, 2015, 38, 18, 4741, 10.1002/mma.3389
  • 17. E.H. Elbasha, C.N. Podder, A.B. Gumel, Analyzing the dynamics of an SIRS vaccination model with waning natural and vaccine-induced immunity, Nonlinear Analysis: Real World Applications, 2011, 12, 5, 2692, 10.1016/j.nonrwa.2011.03.015
  • 18. C. P. BHUNU, MODELING THE SPREAD OF STREET KIDS IN ZIMBABWE, Journal of Biological Systems, 2014, 22, 03, 429, 10.1142/S0218339014500168
  • 19. Bradley G. Wagner, David J.D. Earn, Population dynamics of live-attenuated virus vaccines, Theoretical Population Biology, 2010, 77, 2, 79, 10.1016/j.tpb.2009.08.003
  • 20. Zhi-Cheng Wang, Liang Zhang, Threshold dynamics of a reaction-diffusion epidemic model with stage structure, Discrete and Continuous Dynamical Systems - Series B, 2017, 22, 10, 3797, 10.3934/dcdsb.2017191
  • 21. Gang Huang, Yasuhiro Takeuchi, Global analysis on delay epidemiological dynamic models with nonlinear incidence, Journal of Mathematical Biology, 2011, 63, 1, 125, 10.1007/s00285-010-0368-2
  • 22. S. Mushayabasa, C.P. Bhunu, C. Webb, M. Dhlamini, A mathematical model for assessing the impact of poverty on yaws eradication, Applied Mathematical Modelling, 2012, 36, 4, 1653, 10.1016/j.apm.2011.09.022
  • 23. Xinzhi Liu, Peter Stechlinski, , Infectious Disease Modeling, 2017, Chapter 3, 43, 10.1007/978-3-319-53208-0_3
  • 24. C. P. Bhunu, A. N. Mhlanga, S. Mushayabasa, Exploring the Impact of Prostitution on HIV/AIDS Transmission, International Scholarly Research Notices, 2014, 2014, 1, 10.1155/2014/651025
  • 25. S.M. Ashrafur Rahman, Xingfu Zou, Modelling the impact of vaccination on infectious diseases dynamics, Journal of Biological Dynamics, 2015, 9, sup1, 307, 10.1080/17513758.2014.986545
  • 26. Yuji Li, Rui Xu, Jiazhe Lin, The stability analysis of an epidemic model with saturating incidence and age-structure in the exposed and infectious classes, Advances in Difference Equations, 2018, 2018, 1, 10.1186/s13662-018-1635-6
  • 27. Andrei Korobeinikov, Global Properties of SIR and SEIR Epidemic Models with Multiple Parallel Infectious Stages, Bulletin of Mathematical Biology, 2009, 71, 1, 75, 10.1007/s11538-008-9352-z
  • 28. Elvira Barbera, Giancarlo Consolo, Giovanna Valenti, Spread of infectious diseases in a hyperbolic reaction-diffusion susceptible-infected-removed model, Physical Review E, 2013, 88, 5, 10.1103/PhysRevE.88.052719
  • 29. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, The dynamics of an SVIR epidemiological model with infection age: Table 1., IMA Journal of Applied Mathematics, 2016, 81, 2, 321, 10.1093/imamat/hxv039
  • 30. Pablo G. Barrientos, J. Ángel Rodríguez, Alfonso Ruiz-Herrera, Chaotic dynamics in the seasonally forced SIR epidemic model, Journal of Mathematical Biology, 2017, 75, 6-7, 1655, 10.1007/s00285-017-1130-9
  • 31. Samuel Bowong, Jurgen Kurths, Modeling and analysis of the transmission dynamics of tuberculosis without and with seasonality, Nonlinear Dynamics, 2012, 67, 3, 2027, 10.1007/s11071-011-0127-y
  • 32. Yu Yang, Cuimei Zhang, Xunyan Jiang, Global stability of an SEIQV epidemic model with general incidence rate, International Journal of Biomathematics, 2015, 08, 02, 1550020, 10.1142/S1793524515500205
  • 33. Zhisheng Shuai, P. van den Driessche, Global Stability of Infectious Disease Models Using Lyapunov Functions, SIAM Journal on Applied Mathematics, 2013, 73, 4, 1513, 10.1137/120876642
  • 34. Yijun Lou, Jianhong Wu, Tick seeking assumptions and their implications for Lyme disease predictions, Ecological Complexity, 2014, 17, 99, 10.1016/j.ecocom.2013.11.003
  • 35. Xia Wang, Shengqiang Liu, Global properties of a delayed SIR epidemic model with multiple parallel infectious stages, Mathematical Biosciences and Engineering, 2012, 9, 3, 685, 10.3934/mbe.2012.9.685
  • 36. Swarnali Sharma, G. P. Samanta, A ratio-dependent predator-prey model with Allee effect and disease in prey, Journal of Applied Mathematics and Computing, 2015, 47, 1-2, 345, 10.1007/s12190-014-0779-0
  • 37. Jinliang Wang, Min Guo, Xianning Liu, Zhitao Zhao, Threshold dynamics of HIV-1 virus model with cell-to-cell transmission, cell-mediated immune responses and distributed delay, Applied Mathematics and Computation, 2016, 291, 149, 10.1016/j.amc.2016.06.032
  • 38. JEAN M. TCHUENCHE, CHRISTINAH CHIYAKA, STABILITY ANALYSIS OF A TRITROPHIC FOOD CHAIN MODEL WITH AN ADAPTIVE PARAMETER FOR THE PREDATOR, Natural Resource Modeling, 2008, 22, 2, 237, 10.1111/j.1939-7445.2008.00035.x
  • 39. Xichao Duan, Sanling Yuan, Zhipeng Qiu, Junling Ma, Global stability of an SVEIR epidemic model with ages of vaccination and latency, Computers & Mathematics with Applications, 2014, 68, 3, 288, 10.1016/j.camwa.2014.06.002
  • 40. S M O'Regan, Impact of seasonality upon the dynamics of a novel pathogen in a seabird colony, Journal of Physics: Conference Series, 2008, 138, 012017, 10.1088/1742-6596/138/1/012017
  • 41. Dan Li, Wanbiao Ma, Zhichao Jiang, An Epidemic Model for Tick-Borne Disease with Two Delays, Journal of Applied Mathematics, 2013, 2013, 1, 10.1155/2013/427621
  • 42. Zhisheng Shuai, P. van den Driessche, Impact of heterogeneity on the dynamics of an SEIR epidemic model, Mathematical Biosciences and Engineering, 2012, 9, 2, 393, 10.3934/mbe.2012.9.393
  • 43. Swarnali Sharma, G. P. Samanta, Stability analysis and optimal control of an epidemic model with vaccination, International Journal of Biomathematics, 2015, 08, 03, 1550030, 10.1142/S1793524515500308
  • 44. Samuel Bowong, Jean Jules Tewa, Mathematical analysis of a tuberculosis model with differential infectivity, Communications in Nonlinear Science and Numerical Simulation, 2009, 14, 11, 4010, 10.1016/j.cnsns.2009.02.017
  • 45. Yijun Lou, Xiao-Qiang Zhao, Modelling Malaria Control by Introduction of Larvivorous Fish, Bulletin of Mathematical Biology, 2011, 73, 10, 2384, 10.1007/s11538-011-9628-6
  • 46. Hai-Feng Huo, Shuai-Jun Dang, Yu-Ning Li, Stability of a Two-Strain Tuberculosis Model with General Contact Rate, Abstract and Applied Analysis, 2010, 2010, 1, 10.1155/2010/293747
  • 47. Gang Huang, Anping Liu, A note on global stability for a heroin epidemic model with distributed delay, Applied Mathematics Letters, 2013, 26, 7, 687, 10.1016/j.aml.2013.01.010
  • 48. Jinliang Wang, Xianning Liu, Modeling diseases with latency and nonlinear incidence rates: global dynamics of a multi-group model, Mathematical Methods in the Applied Sciences, 2016, 39, 8, 1964, 10.1002/mma.3613
  • 49. Zhisheng Shuai, Joseph H. Tien, P. van den Driessche, Cholera Models with Hyperinfectivity and Temporary Immunity, Bulletin of Mathematical Biology, 2012, 74, 10, 2423, 10.1007/s11538-012-9759-4
  • 50. Xiaoming Fan, Zhigang Wang, Xuelian Xu, Global Stability of Two-Group Epidemic Models with Distributed Delays and Random Perturbation, Abstract and Applied Analysis, 2012, 2012, 1, 10.1155/2012/132095
  • 51. Yanyu Xiao, Xingfu Zou, On latencies in malaria infections and their impact on the disease dynamics, Mathematical Biosciences and Engineering, 2013, 10, 2, 463, 10.3934/mbe.2013.10.463
  • 52. Elamin H. Elbasha, Global Stability of Equilibria in a Two-Sex HPV Vaccination Model, Bulletin of Mathematical Biology, 2008, 70, 3, 894, 10.1007/s11538-007-9283-0
  • 53. Xiaomei Ren, Tiansi Zhang, Global Analysis of an SEIR Epidemic Model with a Ratio-Dependent Nonlinear Incidence Rate, Journal of Applied Mathematics and Physics, 2017, 05, 12, 2311, 10.4236/jamp.2017.512188
  • 54. Wang Shaoli, Feng Xinlong, He Yinnian, Global asymptotical properties for a diffused HBV infection model with CTL immune response and nonlinear incidence, Acta Mathematica Scientia, 2011, 31, 5, 1959, 10.1016/S0252-9602(11)60374-3
  • 55. Andrei Korobeinikov, Global Properties of Infectious Disease Models with Nonlinear Incidence, Bulletin of Mathematical Biology, 2007, 69, 6, 1871, 10.1007/s11538-007-9196-y
  • 56. Zhipeng Qiu, Michael Y. Li, Zhongwei Shen, Global dynamics of an infinite dimensional epidemic model with nonlocal state structures, Journal of Differential Equations, 2018, 10.1016/j.jde.2018.06.036
  • 57. Divine Wanduku, Threshold conditions for a family of epidemic dynamic models for malaria with distributed delays in a non-random environment, International Journal of Biomathematics, 2018, 1850085, 10.1142/S1793524518500857
  • 58. Gang Huang, Yueping Dong, A note on global properties for a stage structured predator–prey model with mutual interference, Advances in Difference Equations, 2018, 2018, 1, 10.1186/s13662-018-1767-8
  • 59. Hongquan Sun, Jinliang Wang, Dynamics of a diffusive virus model with general incidence function, cell-to-cell transmission and time delay, Computers & Mathematics with Applications, 2018, 10.1016/j.camwa.2018.09.032
  • 60. David J. D. Earn, , Mathematical Epidemiology, 2008, Chapter 1, 3, 10.1007/978-3-540-78911-6_1
  • 61. Gilberto C. González-Parra, Diego F. Aranda, Benito Chen-Charpentier, Miguel Díaz-Rodríguez, Jaime E. Castellanos, Mathematical Modeling and Characterization of the Spread of Chikungunya in Colombia, Mathematical and Computational Applications, 2019, 24, 1, 6, 10.3390/mca24010006
  • 62. Hongbin Guo, Michael Y. Li, Global dynamics of a staged-progression model with amelioration for infectious diseases, Journal of Biological Dynamics, 2008, 2, 2, 154, 10.1080/17513750802120877
  • 63. R. N. Mohapatra, Donald Porchia, Zhisheng Shuai, , Mathematical Analysis and its Applications, 2015, Chapter 51, 619, 10.1007/978-81-322-2485-3_51
  • 64. Michael Li, Darja Kalajdzievska, Modeling the effects of carriers on transmission dynamics of infectious diseases, Mathematical Biosciences and Engineering, 2011, 8, 3, 711, 10.3934/mbe.2011.8.711
  • 65. S. M. Ashrafur Rahman, Xingfu Zou, Flu epidemics: a two-strain flu model with a single vaccination, Journal of Biological Dynamics, 2011, 5, 5, 376, 10.1080/17513758.2010.510213
  • 66. Yong Tian, Xuejun Ding, Rumor spreading model with considering debunking behavior in emergencies, Applied Mathematics and Computation, 2019, 363, 124599, 10.1016/j.amc.2019.124599
  • 67. Michael Y. Li, , The Dynamics of Biological Systems, 2019, Chapter 3, 63, 10.1007/978-3-030-22583-4_3

Reader Comments

your name: *   your email: *  

Copyright Info: 2004, Andrei Korobeinikov, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved